MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.013.000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent hardware removal of retrograde-antergrade femoral nail (rafn), two (2) locking screws, a spiral blade, a titanium end cap, and a distal femur replacement.The hardware removal was due to infection and non-union.The patient underwent an open reduction internal fixation (orif) of the distal femur on an unknown date in (b)(6) 2013 due to a fracture.The patient had a revision with an intramedullary (im) nail on an unknown date in (b)(6) 2014.On an unknown date in (b)(6) 2016, the patient had the intramedullary (im) nail removed and irrigation & debridement (i&d) performed where an antibiotic spacer and ex-fix system were placed due to infection and nonunion.The hardware used on these previous cases were unknown.The ex-fix was removed on an unknown date in (b)(6) 2017 and the rafn nail was implanted.Patient consulted surgeon and had imaging performed on (b)(6) 2018.During the hardware removal, additional medical intervention done was placement of antibiotic spacer and resection of the distal femur.All the above mentioned hardware was removed intact.The procedure was completed successfully.There was no surgical delay.Patient outcome was good.This report is for one (1) end cap this is report 3 of 4 for (b)(4).

Brand Name
TI END CAP T40 STRDRV 0MM EXT RETRO FEMORAL NAIL-EX SPRL BLD
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7774675
Report Number2939274-2018-53282
Device Sequence Number19085644
Product Code HSB
UDI-Device Identifier10886982087348
UDI-Public(01)10886982087348
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K033618
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.013.000
Device Catalogue Number04.013.000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/10/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight88